Numerous meltdowns and aggression, it starts suddenly from being a sweet kid, my 12 year old is turning 13 in my march , autistic, not on any medications, but recently started tenex 1 mg as needed for his once in a while aggression, but since then his aggression gets worse

Victoria - posted on 11/06/2014 ( 3 moms have responded )

4

0

1

Any idea about adolescent in an autistic boy, did anyone tried ativan

3 Comments

View replies by

Sarah - posted on 11/08/2014

8,728

0

21

I am not surprised the ER doctor gave you ativan, they are not always well versed in autism spectrum kids. Do you see a doctor that works specifically with PDD spectrum kids? Or, a psycho-pharmacologist? (fancy word for psychiatrist that deals only with medication introduction and management. I suspect puberty is the root cause of the increased aggression. Testosterone can impact you son's behavior tremendously. if you feel you are in danger, or your son may hurt himself, use the ativan. Otherwise the tenex and abilify should help. Does your son have a behavioral aide at school? Maybe you can get a referral to a behavioral therapist.

Victoria - posted on 11/06/2014

4

0

1

Thanks Sara,
We went to ER the other day for severe aggression, hurting himself and others, he was given Ativan. Just went to his pediatrician to get started with medication, abilify 2mg once a day , just used the Ativan, he still cont. to aggressed towards us. Any advice..

Sarah - posted on 11/06/2014

8,728

0

21

Sedatives are hugely habit forming and are not advised for autism treatment.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms